Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 228, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 13, 2009, 4:23 AM CDT for 4 counties in Arkansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2009, 4:23 AM CDT (09:23 UTC)
- Expired
- Jun 13, 2009, 5:00 AM CDT
- In force
- 37 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Hempstead County, AR, Howard County, AR, Little River County, AR, Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 160 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.4 hours before the alert went out and 324 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3698 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1518 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 13.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:27 AM CDT, 56 minutes earlier.
Area forecast discussion, Jun 13, 3:27 AM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 327 AM CDT SAT JUN 13 2009 .DISCUSSION... SEVERE THUNDERSTORM ORIGINATING IN CENTRAL OKLAHOMA CONTINUES TO TRACK SOUTHEAST ACROSS MCCURTAIN COUNTY AT THIS TIME. ASSUMING THE STORM HOLDS TOGETHER THROUGH THE HIGHER TERRAIN OF THE REGION...IT WILL LIKELY SKIM THE NORTHERN PORTIONS OF THE FORECAST AREA PROVIDING PRECIPITATION AND CLOUDS TO HOPE AND EL DORADO THROUGH SUNRISE. WENT AHEAD AND INCLUDED MOSTLY CLOUDY SKIES THROUGH MID-MORNING FOR THIS REGION AS THIS STORM DISSIPATES AND HIGH CLOUDS SLOWLY ERODE. MAIN STORY FOR THE NEXT SEVERAL DAYS WILL BE A GRADUAL DECLINE IN PRECIPITATION ALONG WITH AN INCREASING TREND IN AFTERNOON HIGH TEMPERATURES THROUGH MUCH OF THE FORECAST PERIOD. AS AN UPPER LEVEL RIDGE BUILDS ACROSS THE REGION...IMPULSES RIDING ALONG THE NORTHERN PERIPHERY OF THE RIDGE CAN BE EXPECTED TO SPARK CONVECTION ACROSS SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS TODAY THROUGH SUNDAY AFTERNOON. ALTHOUGH SCATTERED CONVECTION IS EXPECTED DURING THE NEXT 36 HOURS ACROSS THIS REGION...ISOLATED SEVERE STORMS ARE POSSIBLE. THE RIDGE WILL SUPPRESS CONVECTION LATE IN THE WEEKEND ALLOWING HIGH TEMPERATURES TO TREND UPWARD TO THE MID 90S AREAWIDE. AS GROUND MOISTURE BECOMES DEPLETED THROUGH THE PERIOD...HIGHS MAY CLIMB INTO THE UPPER 90S. WILL CONTINUE TO MONITOR THESE TRENDS FOR ADJUSTMENTS IN THE LONG TERM. /05/ && .AVIATION... A CLUSTER OF STRONG/SEVERE TSRA CONTINUES MOVING SE ACROSS OK...AND COULD AFFECT KTXK OR KELD TOWARD 13/1100 UTC /IF IT HOLDS TOGETHER/. AMDS TO THESE TAFS WILL BE MADE AS CONDITIONS WARRANT. IN GENERAL...I PLAN ON CONTINUING A MAINLY VFR FLIGHT CATEGORY FORECAST FOR THE AREA TERMINALS. BRIEF FLIGHT CATEGORY REDUCTIONS TO MVFR DUE MAINLY TO LOW CIGS COULD BE SEEN TOWARD SUNRISE...BUT ARE EXPECTED TO LIFT BETWEEN 13/1400-1500 UTC. SHRA/TSRA WILL BE POSSIBLE...ESPECIALLY FROM KTXK-KELD. WITH THE DIFFICULTY IN CONVECTIVE TIMING THOUGH...I PLAN ON KEEPING MOST TERMINALS DRY AT THIS TIME. /D. BUTTS/ && .PRELIMINARY POINT TEMPS/POPS... SHV 94 73 96 74 96 / 20 20 20 10 10 MLU 95 73 95 74 96 / 20 10 20 10 10 DEQ 93 72 92 72 92 / 40 40 30 10 10 TXK 93 73 94 74 94 / 30 20 20 10 10 ELD 94 72 94 72 96 / 30 20 30 10 10 TYR 95 74 95 74 95 / 20 20 10 10 10 GGG 95 73 95 73 95 / 20 20 20 10 10 LFK 96 73 96 73 97 / 20 10 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05/21
In the hours before
Special weather statement, Jun 12, 10:48 PM CDT, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1048 PM CDT FRI JUN 12 2009
ARZ051-130415-
HOWARD-
1048 PM CDT FRI JUN 12 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 1115 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHWEST ARKANSAS...
HOWARD...
INCLUDING THE FOLLOWING LOCATIONS...
CENTER POINT...CORINTH AND DIERKS...
AT 1047 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CORINTH...OR 6 MILES NORTH OF NASHVILLE...
MOVING EAST AT 15 MPH. ANOTHER STRONG THUNDERSTORM WAS DEVELOPING
JUST WEST OF THE CENTER POINT COMMUNITY...AND IS ALSO MOVING EAST AT
15 MPH.
HAIL SMALLER THAN THREE QUARTERS OF AN INCH IN DIAMETER...AND WINDS
AROUND 40 MPH ARE EXPECTED WITH THIS STORM. SHOULD THESE STORMS
INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL BE NEEDED.
15Special weather statement, Jun 13, 2:22 AM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
222 AM CDT SAT JUN 13 2009
OKZ077-130830-
MCCURTAIN-
222 AM CDT SAT JUN 13 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 330 AM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
BROKEN BOW...
AT 220 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF NASHOBA...OR 12 MILES EAST
OF CLAYTON...MOVING SOUTHEAST AT 40 MPH. IF THE THUNDERSTORM
MAINTAINS ITS CURRENT SPEED...IT COULD AFFECT NORTHERN MCCURTAIN
COUNTY. COMMUNITIES SUCH AS PICKENS...BATTIEST...AND SMITHVILLE MAY
BE AFFECTED BY THIS THUNDERSTORM BETWEEN 2 45 AND 3 AM.
IN ADDITION...THIS THUNDERSTORM HAS A HISTORY OF PRODUCING LARGE
HAIL AND DAMAGING WINDS ACROSS EASTERN OKLAHOMA. IF THE STORM
MAINTAINS ITS INTENSITY...A SEVERE THUNDERSTORM WARNING MAY BE
REQUIRED FOR MCCURTAIN COUNTY.
PEOPLE IN MCCURTAIN COUNTY SHOULD MONITOR THIS STORM CLOSELY. STAY
TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
SMALL HAIL...AND WINDS AROUND 55 MPH ARE EXPECTED WITH THIS STORM.
D. BUTTSSpecial weather statement, Jun 13, 4:00 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
400 AM CDT SAT JUN 13 2009
OKZ077-131000-
MCCURTAIN-
400 AM CDT SAT JUN 13 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 500 AM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
BROKEN BOW AND IDABEL...
AT 357 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DE QUEEN TO 6 MILES
EAST OF BROKEN BOW TO IDABEL...MOVING EAST AT 30 MPH.
HAIL SMALLER THEN THREE QUARTERS OF AN INCH...AND WINDS 40 TO 50 MPH
ARE EXPECTED WITH THESE STORMS.
PEOPLE IN MCCURTAIN COUNTY SHOULD MONITOR THESE STORMS CLOSELY.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
D. BUTTSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:47 AM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 43 min |
| Jun 13, 4:59 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Nevada | 46 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.